Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2013, 2:57 PM EDT for Clay County, Parke County, Vigo County, Indiana. It was in force for 18 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 2:57 PM EDT (18:57 UTC)
- Expired
- Apr 10, 2013, 3:15 PM EDT
- In force
- 18 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Parke County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:57 PM EDT | HAIL 0.25 | West Terre Haute, IN | |
| Apr 10, 3:00 PM EDT | HAIL 1 | Terre Haute, IN | |
| Apr 10, 3:01 PM EDT | HAIL 0.88 | 1 W Terre Haute, IN | |
| Apr 10, 3:02 PM EDT | HAIL 0.75 | 1 N Terre Haute, IN | |
| Apr 10, 3:12 PM EDT | HAIL 1 | 4 N Terre Haute, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS53 KIND 101857
SVRIND
INC021-121-167-101915-
/O.NEW.KIND.SV.W.0019.130410T1857Z-130410T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 315 PM EDT
* AT 252 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRE
HAUTE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRAZIL...NORTH TERRE HAUTE...SEELYVILLE...ROSEDALE...STAUNTON...
FONTANET...CARBON...KNIGHTSVILLE...HARMONY AND BRIDGETON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3951 8753 3961 8737 3970 8719 3954 8704
3949 8714 3944 8725 3935 8743 3946 8754
3949 8754
TIME...MOT...LOC 1857Z 244DEG 35KT 3948 8738
HAIL...1.00IN
WIND...60MPH
$$
DRT2 follow-up statements
849
WWUS53 KIND 101905
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT WED APR 10 2013
INC021-121-167-101915-
/O.CON.KIND.SV.W.0019.000000T0000Z-130410T1915Z/
VIGO IN-PARKE IN-CLAY IN-
305 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLAY...SOUTHWESTERN PARKE AND NORTHEASTERN VIGO COUNTIES UNTIL 315 PM
EDT...
AT 301 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRE HAUTE...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRAZIL...ROSEDALE...STAUNTON...FONTANET...CARBON...KNIGHTSVILLE...
HARMONY AND BRIDGETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3943 8744 3946 8745 3950 8747 3955 8747
3961 8737 3970 8719 3954 8704 3949 8714
3944 8725
TIME...MOT...LOC 1905Z 244DEG 35KT 3951 8729
HAIL...1.00IN
WIND...60MPH
$$
DRT254
WWUS53 KIND 101916
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT WED APR 10 2013
INC021-121-167-101926-
/O.EXP.KIND.SV.W.0019.000000T0000Z-130410T1915Z/
VIGO IN-PARKE IN-CLAY IN-
316 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY...
SOUTHWESTERN PARKE AND NORTHEASTERN VIGO COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3943 8744 3946 8745 3950 8747 3955 8747
3961 8737 3970 8719 3954 8704 3949 8714
3944 8725
TIME...MOT...LOC 1905Z 244DEG 35KT 3951 8729
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:48 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 10, 2:48 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EDT WED APR 10 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 341 AM EDT WED APR 10 2013 A STRONG LOW PRESSURE SYSTEM WILL PUSH THROUGH CENTRAL INDIANA TONIGHT AND TOMORROW...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF AN ASSOCIATED COLD FRONT. CONVECTIVE ACTIVITY WILL TAPER OFF BY TOMORROW EVENING WITH ONLY SOME LINGERING SHOWERS INTO FRIDAY MORNING. DRY AND COOL WEATHER WILL BE THE NORM FOR FRIDAY AND SATURDAY IN THE WAKE OF AFOREMENTIONED COLD FRONT. HOWEVER...ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE IN THE WEEKEND AS ANOTHER SYSTEM MOVES THROUGH THE GREAT LAKES REGION. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1011 AM EDT WED APR 10 2013 AT 10 AM RADAR MOSAIC SHOWED ALMOST NO ECHOES ACROSS THE FORECAST AREA. WARM/STATIONARY FRONT IS JUST NORTH OF THE FORECAST AREA BETWEEN RENSSELAER AND LAFAYETTE. TEMPERATURES WERE IN THE LOW 70S WITH DEW POINTS IN THE LOW 60S AND WINDS OUT OF THE SOUTHWEST AROUND 25 MPH. BASED ON TRENDS AND HRRR/RAP OUTPUT DECREASED POPS FOR THE NEXT COUPLE OF HOURS. THEN INCREASED POPS SOME FOR THE AFTERNOON WITH RAPID UPDATE MODELS SHOWING CONVECTIVE DEVELOPMENT ACROSS THE AREA BY LATE THIS AFTERNOON. ALTHOUGH LARGER SCALE FRONTAL FORCING WILL STILL BE ABSENT...WATER VAPOR SATELLITE AND SURFACE ANALYSIS INDICATE A WEAK WAVE CURRENTLY OVER EASTERN MISSOURI/WESTERN ILLINOIS THAT SHOULD MOVE ALONG THE FRONT AND PROVIDE THE NECESSARY FORCING THIS AFTERNOON/EVENING TO TAP INTO WHAT SHOULD BE AMPLE INSTABILITY WITH OVER 60 DEW POINTS AND HIGH TEMPERATURES REACHING INTO THE UPPER 70S/LOW 80S ON STRONG SOUTHWESTERLY FLOW. ALSO SEEING SOME CLEARING ON SATELLITE TO THE SOUTHWEST...SO THINK THOSE 80S COULD STILL BE ATTAINABLE DESPITE CURRENT CLOUD COVER. GIVEN THE INSTABILITY AND FORCING MENTIONED ABOVE...DO SEE SOME POTENTIAL FOR SEVERE THIS AFTERNOON INTO EVENING AND HAVE ADDED THIS TO THE HWO. WHILE INSTABILITY WILL BE LOWER TONIGHT STILL SEE STRONGER FORCING AND DYNAMICS PRESENT WITH FRONTAL PASSAGE LATE TONIGHT/EARLY THURSDAY SO SEVERE WILL BE IN PLAY THEN AS WELL. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 341 AM EDT WED APR 10 2013 THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SEVERE WEATHER POTENTIAL FOR TONIGHT AND TOMORROW. SPC CONTINUES TO KEEP ALL OF CENTRAL INDIANA UNDER A SLIGHT RISK FOR SEVERE WEATHER THROUGH DAY 1. CURRENT THINKING IS THAT COLD FRONT WILL START IMPACTING THE WESTERN PORTIONS OF CENTRAL INDIANA AFTER THU 06Z TONIGHT AND KEEP PROPAGATING EAST THROUGH EARLY TOMORROW MORNING. THIS WOULD PUT THE BULK OF THUNDERSTORMS THROUGH THE INDY METRO SOMEWHERE IN THE THU 09-15Z TIME FRAME. FORECAST SOUNDINGS ARE HINTING AT SBCAPES OF 1000 TO 1500 J/KG WITH AMPLE MOISTURE AND HEAT IN PLACE. A STRONG LOW LEVEL JET OVER 60 KTS SHOULD ACCELERATE SEVERE THUNDERSTORM DEVELOPMENT AFTER THU 06. AN UPPER LEVEL JET WILL ACCOMPANY THE UPPER LEVEL LOW TOMORROW AFTERNOON...BUT EXPECTING ENVIRONMENT TO BE WORKED OVER BY THAT POINT. NONETHELESS...WILL KEEP MENTION OF ISOLATED THUNDERSTORMS OVER THE FORECAST AREA UNTIL THAT UPPER LOW HAS EXITED THE REGION. TEMPS...WAS ABLE TO GO WITH ALLBLEND IN WAKE OF THE SYSTEM AS MODELS COME INTO AGREEMENT WITH THE WEATHER PATTERN. MUCH COOLER TEMPS IN THE 40S AND 50S CAN BE EXPECTED FOR FRIDAY WITH DRY CONDITIONS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 247 PM EDT WED APR 10 2013 DRY COOL START TO THE WEEKEND AS THE UPPER TROUGH WILL BE IN THE PROCESS OF LIFTING OUT OF THE OHIO VALLEY. WARM ADVECTION WILL COMMENCE BY SATURDAY EVENING AS SURFACE HIGH PRESSURE SHIFTS OFF TO THE EAST AND SOUTHERLY FLOW DEVELOPS. HIGHS ON SATURDAY LIKELY TO REMAIN MOSTLY IN THE UPPER 40S AND LOWER 50S WITH TEMPS FALLING INTO THE 30S SATURDAY NIGHT. FOCUS FOR THE REMAINDER OF THE EXTENDED IS ON THE ARRIVAL AND PASSAGE OF A WARM FRONT ON SUNDAY...BRINGING A RETURN TO MUCH WARMER AND INCREASINGLY UNSETTLED CONDITIONS AS WE HEAD INTO EARLY NEXT WEEK WITH THE BOUNDARY BECOMING NEARLY STATIONARY ACROSS THE REGION. OP GFS CONTINUES TO BE AN OUTLIER WITH A MORE INTENSE LEAD WAVE ALONG THE BOUNDARY AND CONSEQUENTLY...THE MODEL APPEARS TO BE OVERDOING RAINFALL POTENTIAL WITH THE WARM FRONT ON SUNDAY. WILL CONTINUE TO INDICATE ONLY LOW CHANCE POPS SUNDAY AND FOCUS THEM MAINLY NORTH OF I-70. MODEL DIFFERENCES ABOUND THROUGH THE REST OF THE EXTENDED AS THE FRONT WILL OSCILLATE ACROSS THE OHIO VALLEY WITH WAVES TRAVERSING THE BOUNDARY. AT THIS POINT...WILL CARRY CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. HIGH TEMPS WILL RETURN INTO THE 60S AND 70S DURING THE PERIOD... POSSIBLY EVEN WARMER SHOULD THE BOUNDARY SET UP FURTHER NORTH IN THE LOWER GREAT LAKES. && .AVIATION /DISCUSSION FOR 101800Z TAF ISSUANCE/... ISSUED AT 1255 PM EDT WED APR 10 2013 POTENTIAL FOR MVFR/IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON AND EARLY EVENING. MORE WIDESPREAD MVFR/IFR CONDITIONS WILL DEVELOP WITHIN THUNDERSTORMS EARLY THURSDAY MORNING. WARM FRONT REMAINS ACROSS THE EXTREME NORTHERN PART OF THE FORECAST AREA EARLY THIS AFTERNOON...CREATING A COMPLEX FORECAST OVER THE NEXT SEVERAL HOURS AS DISTURBANCES ALOFT RIPPLE ALONG THE BOUNDARY. CONVECTION INCREASING CURRENTLY IN ADVANCE OF A WAVE ALOFT MOVING THROUGH CENTRAL ILLINOIS. WITH THE ATMOSPHERE BECOMING INCREASINGLY MOIST AND UNSTABLE...ANTICIPATE CONVECTION TO INCREASE IN COVERAGE THROUGH THE AFTERNOON WITH THE POTENTIAL TO PRODUCE LOCALLY IFR CONDITIONS WITHIN HEAVIER STORMS AS THEY IMPACT THE TERMINALS. WINDS WILL REMAIN FROM THE SOUTHWEST AND GUST AT 25-30KTS AT KBMG/KHUF/KIND INTO THE EARLY EVENING. WIND FORECAST MUCH MORE PROBLEMATIC AT KLAF AS BOUNDARY HAS SLIPPED JUST SOUTH OF THE TERMINAL. WHILE WINDS HAVE SHIFTED TO THE NORTH...LIKELY TO SEE VARIABLE DIRECTION ON THE WINDS AT TIMES OVER THE NEXT FEW HOURS WITH THE BOUNDARY REMAINING IN THE VICINITY OF THE TERMINAL. WIND DIRECTION WILL TRANSITION TO S/SE AT ALL TERMINALS BY THIS EVENING WITH THE MAIN LOW PRESSURE WAVE MOVING INTO THE MID MISSISSIPPI VALLEY. THE TRACK OF THIS SYSTEM IS LIKELY TO PUSH THE WARM FRONT BACK TO THE NORTH OF KLAF...AND IS LIKELY TO SHIFT MORE WIDESPREAD CONVECTION NORTH OF THE TERMINALS AS WELL. WILL MAINTAIN A VCTS MENTION AT ALL SITES THROUGH MUCH OF THE NIGHT HOWEVER AS A STEADILY INTENSIFYING LOW LEVEL JET MAINTAINS A WARM MOIST AIRMASS OVER THE REGION. THE LOW WILL TRACK INTO NORTHWEST INDIANA BY DAYBREAK THURSDAY WITH A STRONG COLD FRONT MOVING ACROSS THE FORECAST AREA DURING THE FIRST HALF OF THE DAY. THIS WILL BRING A RENEWED PERIOD WITH WIDESPREAD AND OCCASIONALLY HEAVY CONVECTION THROUGH MIDDAY ALONG WITH IFR CONDITIONS. WINDS WILL BEGIN TO VEER TO THE SOUTHWEST TOWARDS THE END OF THE FORECAST PERIOD AS THE FRONT PASSES THE TERMINALS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....RYAN AVIATION...RYAN
Hazardous weather outlook, Apr 10, 9:51 AM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 951 AM EDT WED APR 10 2013 INZ021-028>031-035>049-051>057-060>065-067>072-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 951 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND ISOLATED TORNADOES. TIMING: THIS AFTERNOON AND EVENING...AND AGAIN LATE TONIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AS A BOUNDARY REMAINS STALLED OVER NORTHERN INDIANA. THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL SEVERE THUNDERSTORMS MAY IMPACT THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM MOVING INTO CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE INTO THURSDAY MORNING /MAINLY ACROSS THE EASTERN PORTIONS OF CENTRAL INDIANA./ TOTAL RAINFALL AMOUNTS OF OF 1 TO 2 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON...WHICH COULD CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY. DISCUSSION: A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA ON THURSDAY MORNING BRINGING THE POTENTIAL FOR SEVERE STORMS AND HEAVY RAIN. ANOTHER SYSTEM WILL BRING A CHANCE FOR STORMS NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Apr 10, 1:26 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL KOKOMO 40.48N 86.13W
04/10/2013 E0.75 INCH HOWARD IN STATE POLICE
PEA TO DIME SIZE HAIL REPORTED AT THE US 31-US 35
INTERSECTION. A FEW CONSTRUCTION BARRELS BLOWN OVER AS
WELL.
&&
MDRSpecial weather statement, Apr 10, 1:29 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
129 PM EDT WED APR 10 2013
INZ031-101800-
HOWARD-
129 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM ADVISORY FOR EASTERN HOWARD COUNTY UNTIL 200
PM EDT...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF KOKOMO...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KOKOMO.
MAINLY RURAL AREAS OF EASTERN HOWARD COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8586 4053 8586 4045 8586 4040 8612
4040 8614 4044 8615 4057 8614
TIME...MOT...LOC 1728Z 251DEG 35KT 4052 8598
RYANLocal storm report, Apr 10, 1:34 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL GREENTOWN 40.48N 85.96W
04/10/2013 M0.25 INCH HOWARD IN TRAINED SPOTTER
&&
DRTSpecial weather statement, Apr 10, 2:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
233 PM EDT WED APR 10 2013
INZ041-042-101915-
DELAWARE-RANDOLPH-
233 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN DELAWARE AND
RANDOLPH COUNTIES UNTIL 315 PM EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF MUNCIE...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINCHESTER...
FARMLAND...
RIDGEVILLE...
SARATOGA...
UNION CITY...
SALEM...
&&
LAT...LON 4006 8520 4005 8521 4008 8521 4008 8524
4022 8531 4032 8500 4032 8481 4031 8480
4015 8480
TIME...MOT...LOC 1833Z 251DEG 41KT 4017 8514
DRTLocal storm report, Apr 10, 2:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 W FARMLAND 40.19N 85.17W
04/10/2013 E0.50 INCH RANDOLPH IN TRAINED SPOTTER
OBSERVED AT INTERSECTION OF STATE ROUTE 32 AND 1000
WEST. LASTED APPROXIMATELY 3 MINUTES.
&&
BHHSpecial weather statement, Apr 10, 2:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT WED APR 10 2013
INZ051-101915-
VIGO-
247 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN VIGO COUNTY UNTIL 315 PM
EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENNISON...OR 8 MILES WEST OF TERRE HAUTE...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
INDIANA STATE UNIVERSITY...
NORTH TERRE HAUTE...
SHEPARDSVILLE...
SEELYVILLE...
FONTANET...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3936 8754 3949 8754 3954 8753 3961 8743
3961 8721 3952 8720 3952 8725 3947 8725
3932 8751 3935 8754
TIME...MOT...LOC 1847Z 232DEG 44KT 3946 8746
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:35 AM EDT | Special Weather Statement | IND | Howard | 25 min |
| Apr 10, 12:30 PM EDT | Special Weather Statement | IND | Clinton | 30 min |
| Apr 10, 12:42 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Apr 10, 1:01 PM EDT | Special Weather Statement | IND | Howard | 29 min |
| Apr 10, 1:29 PM EDT | Special Weather Statement | IND | Howard | 31 min |
| Apr 10, 2:33 PM EDT | Special Weather Statement | IND | Randolph | 42 min |
| Apr 10, 2:47 PM EDT | Special Weather Statement | IND | Vigo | 28 min |
| Apr 10, 3:04 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 26 min |
| Apr 10, 3:21 PM EDT | Special Weather Statement | IND | Greene | 24 min |
| Apr 10, 3:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Parke, Putnam | 50 min |
| Apr 10, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 33 min |
| Apr 10, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 34 min |
| Apr 10, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 38 min |
| Apr 10, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 35 min |
| Apr 10, 4:50 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Apr 10, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 34 min |
| Apr 10, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 24 min |
| Apr 10, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 25 min |
| Apr 10, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 35 min |
| Apr 10, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 33 min |
| Apr 10, 5:32 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Montgomery and 3 more | 3 hr |
| Apr 10, 5:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 32 min |
| Apr 10, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.